Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Oct 8, 2021, 8:53 PM EDT. It took effect at Oct 9, 2021, 6:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 8:53 PM EDT (00:53 UTC)
- In effect from
- Oct 9, 2021, 6:00 PM EDT
- Expired
- Oct 9, 2021, 11:36 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
304 WHUS72 KILM 090053 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 853 PM EDT Fri Oct 8 2021 AMZ250-252-090900- /O.NEW.KILM.SC.Y.0059.211009T2200Z-211010T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 853 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO NOON EDT SUNDAY... * WHAT...Northeast becoming North winds 15 to 20 kt with gusts up to 25 kt and seas peaking between 4 and 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 6 PM Saturday to noon EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
4 follow-up statements
988 WHUS72 KILM 090820 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 420 AM EDT Sat Oct 9 2021 AMZ250-252-092030- /O.CON.KILM.SC.Y.0059.211009T2200Z-211010T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 420 AM EDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SUNDAY... * WHAT...Northeast becoming North winds 20 to 25 kt and seas of 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 6 PM Saturday to noon EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
812 WHUS72 KILM 091944 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 344 PM EDT Sat Oct 9 2021 AMZ250-252-100400- /O.CON.KILM.SC.Y.0059.211009T2200Z-211010T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 344 PM EDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... * WHAT...North winds 20 to 25 kt with gusts to 30 kts and seas of 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 6 PM Saturday to noon EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 19
740 WHUS72 KILM 100246 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1046 PM EDT Sat Oct 9 2021 AMZ250-252-101000- /O.EXT.KILM.SC.Y.0059.000000T0000Z-211010T2200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1046 PM EDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 ft...highest across the outer waters East of Cape Fear NC. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dough
944 WHUS72 KILM 100336 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1136 PM EDT Sat Oct 9 2021 AMZ250-252-101300- /O.UPG.KILM.SC.Y.0059.000000T0000Z-211010T2200Z/ /O.NEW.KILM.GL.W.0005.211010T0400Z-211010T1300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1136 PM EDT Sat Oct 9 2021 ...GALE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 9 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ dch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:32 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 8, 3:32 PM EDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 332 PM EDT Fri Oct 8 2021 .SYNOPSIS... Rainfall will increase once again tonight as a mid level system moves across. An area of low pressure may develop just offshore this weekend and affect the region briefly followed by warm and mostly dry conditions next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Scattered showers possible late this afternoon, particularly near the coast where light showers are already developing along the sea breeze in NE SC. Rain coverage increases this evening as an upper level shortwave approaches from the southwest and moisture rich environment in place, with best chances of rain across the area after midnight into Saturday morning. There will likely be pockets of moderate to heavy rainfall, with an average QPF for the area around 0.5-0.75" and locally higher amounts likely. Can't rule out thunderstorms overnight, but expect any lightning to be isolated and later this evening into early overnight hours. Lows tonight in the upper 60s with low clouds and patchy low visibilities, within and outside of precipitation. A weak low pressure system a couple hundred miles east of the SC coast will strengthen slightly tomorrow as it moves north- northwestward towards SE NC. This will help keep scattered showers in the area Saturday, especially for the Cape Fear region and coastal NE SC. Current forecast for Saturday calls for high temps in the mid to upper 70s, but there will likely be variations across the area depending on any breaks in clouds. Saturday night's weather will depend on location and strength of offshore low. NHC highlights a 40% chance the low could acquire subtropical or tropical characteristics Saturday night as it lingers near the SE NC coast. Currently don't expect any impacts from this system outside of continued light rain chances and breezy winds over coastal waters and possibly beaches Saturday night. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The pattern will be in a bit of a transition late in the weekend into early next week. Fairly amplified ridging will be developing across the area as the meandering trough pushed to the east just a little bit. There may be some lingering rainfall along the coast Sunday and perhaps a few convective showers inland but Monday will be mostly dry as this system moves off as well. The above normal temperature pattern will continue basically unabated with if anything a challenging forecast for Sunday with the moisture gradient. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Expect a mostly dry period as mid level ridging will will be prevalent across the southeast. The surface pressure pattern will be somewhat muted with the position of the ridge so expect what we have seen a lot of the past few weeks, warm partly to mostly sunny days and relatively steamy overnight periods. Perhaps the main forecast challenge will be from fog development citing the seemingly ideal conditions, light winds, warm temperatures and abundant low level moisture. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... MVFR across the area this afternoon with a northerly wind shows no signs of breaking despite models suggesting a break to VFR later this afternoon. While seeing patches of brief VFR along the coast, most of the area will see increasing moisture while cirrus keeps temperatures suppressed. Showers late this afternoon will remain light, increasing in intensity and coverage this evening with VIS restrictions likely. Have removed thunder from the TAF as storms should remain isolated with the better likelihood being an enhanced pocket of heavy rain. IFR develops overnight with showers ongoing, especially inland. Showers again possible late tomorrow morning into early afternoon, spreading to the coast by sunrise. Northerly winds 5-10 knots throughout the period. Extended Outlook...Intermittent MVFR/IFR conditions in convection and night-time stratus through early Sunday. VFR becomes more dominant Monday through Tuesday with periodic night- time stratus. && .MARINE... Through Saturday Night... Sub-advisory marine conditions continue tonight, with ENE winds around 10-15 kts, seas 2-3 ft, and scattered showers and thunderstorms. Conditions begin to worsen Saturday afternoon as low pressure currently well east of SC strengthens and moves N-NW towards SE NC Saturday. For SE NC coastal waters by Saturday evening and night, winds will be northerly sustained near 20 kts with gusts up to 25 kts and seas 4-6 ft, with exception of 3- 5 ft off western Brunswick coastline. NE SC coastal waters forecasted to have northerly winds 15-20 kts and seas 3-4 ft Saturday night. Sunday through Wednesday... Surface low pressure will be meandering just offshore with high pressure inland early in the period. The low could be a bit stronger than this forecast advertises if there are tropical characteristics with the system but for now winds from the north of 10-15 knots are reasonable. This system weakens, moves off, or basically becomes irrelevant early next week leading to very light wind fields. Significant seas will be 2-4 feet early, again highly dependent on the winds Sunday with more confidence in trending down to 2-3 feet next week. && .TIDES/COASTAL FLOODING... Lagging new moon planetary pull and increasing ocean wave energy will bring another morning of tidal flooding along area beaches with tomorrow's AM high tide. Brunswick will be the exception more shielded. An advisory will also be needed on the Lower Cape Fear midday tomorrow, enhanced by potentially by deepening low pressure offshore. Water levels will also be close to minor flooding with Sunday's AM high tide at beaches and along Lower Cape Fear River. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...VAO SHORT TERM...SHK LONG TERM...SHK AVIATION...21 MARINE...SHK/VAO TIDES/COASTAL FLOODING...VAO
Hazardous weather outlook, Oct 8, 3:36 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 336 PM EDT Fri Oct 8 2021 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-091945- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 336 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-091945- Inland New Hanover- 336 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor tidal flooding likely with each late morning high tide through Sunday. Evening high tides will approach minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-091945- Coastal Brunswick- 336 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-091945- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 336 PM EDT Fri Oct 8 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Coastal Flood Advisory likely each morning the next day or two. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-091945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 336 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory Conditions possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 4:01 AM EDT | Coastal Flood Advisory | ILM | New Hanover, Pender | 10 hr |
| Oct 9, 12:26 PM EDT | Special Marine Warning | ILM | 34 min | |
| Oct 9, 12:54 PM EDT | Special Marine Warning | ILM | 51 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.